Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Norman, OK

February 29, 20167 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 29, 2016, 10:28 PM CST for 7 counties in Oklahoma. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 29, 2016, 10:28 PM CST (04:28 UTC)
Expired
Feb 29, 2016, 11:30 PM CST
In force
62 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Caddo County, OK, Carter County, OK, Comanche County, OK, Garvin County, OK, Grady County, OK, McClain County, OK, Stephens County, OK

The radar

The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 10:45 PM CSTHAIL 1.25Elgin, OK
Feb 29, 10:55 PM CSTTSTM WND GST 604 S Rush Springs, OK
Feb 29, 10:55 PM CSTHAIL 1.754 S Rush Springs, OK
Feb 29, 10:57 PM CSTHAIL 24 Wnw Sterling, OK
Feb 29, 10:58 PM CSTHAIL 1.254 N Marlow, OK
Feb 29, 11:20 PM CSTHAIL 22 S Cox City, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 7:36 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WUUS54 KOUN 010428
SVROUN
OKC015-019-031-049-051-087-137-010530-
/O.NEW.KOUN.SV.W.0005.160301T0428Z-160301T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CST MON FEB 29 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTHWESTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
  GARVIN COUNTY IN SOUTHERN OKLAHOMA...
  NORTHEASTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 1130 PM CST

* AT 1027 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LAKE ELLSWORTH TO NEAR STERLING TO 6 MILES
  NORTH OF BRAY...MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN LAWTON...DUNCAN...CHICKASHA...ANADARKO...PAULS VALLEY...
  MARLOW...LINDSAY...ELGIN...APACHE...MAYSVILLE...RUSH SPRINGS...BRAY...
  FLETCHER...CYRIL...STERLING...ELMORE CITY...VELMA...PAOLI...ALEX AND
  CEMENT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 69 AND 86.
 INTERSTATE 44 BETWEEN MILE MARKERS 37 AND 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3467 9858 3506 9826 3488 9711 3451 9733
      3451 9735 3447 9735 3426 9747
TIME...MOT...LOC 0427Z 291DEG 26KT 3483 9838 3478 9815 3473 9785 

HAIL...1.50IN
WIND...60MPH
 
$$

KURTZ
3 follow-up statements
094 
WWUS54 KOUN 010452
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CST MON FEB 29 2016

OKC015-010501-
/O.CAN.KOUN.SV.W.0005.000000T0000Z-160301T0530Z/
CADDO OK-
1052 PM CST MON FEB 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CADDO COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3460 9832 3476 9832 3486 9821 3486 9712
      3451 9733 3451 9735 3447 9735 3433 9750
TIME...MOT...LOC 0451Z 283DEG 25KT 3477 9823 3472 9800 3473 9763 

$$

OKC019-031-049-051-087-137-010530-
/O.CON.KOUN.SV.W.0005.000000T0000Z-160301T0530Z/
MCCLAIN OK-CARTER OK-GRADY OK-STEPHENS OK-GARVIN OK-COMANCHE OK-
1052 PM CST MON FEB 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTH CENTRAL MCCLAIN...NORTHWESTERN CARTER...SOUTHERN GRADY...
STEPHENS...GARVIN AND NORTHEASTERN COMANCHE COUNTIES...

AT 1051 PM CST...THREE SEPARATE SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 3 MILES WEST OF STERLING TO 4 MILES
SOUTHWEST OF RUSH SPRINGS TO 7 MILES SOUTH OF LINDSAY...MOVING EAST
AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DUNCAN...PAULS VALLEY...MARLOW...LINDSAY...ELGIN...MAYSVILLE...RUSH
SPRINGS...BRAY...FLETCHER...STERLING...ELMORE CITY...VELMA...PAOLI...KATIE...
FOSTER...TATUMS...RATLIFF CITY...ANTIOCH...HENNEPIN AND EASTERN FORT
SILL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 69 AND 81.
 INTERSTATE 44 BETWEEN MILE MARKERS 57 AND 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3460 9832 3476 9832 3486 9821 3486 9712
      3451 9733 3451 9735 3447 9735 3433 9750
TIME...MOT...LOC 0451Z 283DEG 25KT 3477 9823 3472 9800 3473 9763 

HAIL...1.75IN
WIND...60MPH
 
$$

KURTZ
783 
WWUS54 KOUN 010500
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CST MON FEB 29 2016

OKC087-010509-
/O.CAN.KOUN.SV.W.0005.000000T0000Z-160301T0530Z/
MCCLAIN OK-
1100 PM CST MON FEB 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCCLAIN COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3457 9822 3472 9823 3486 9817 3485 9712
      3451 9733 3451 9735 3447 9735 3433 9750
TIME...MOT...LOC 0459Z 282DEG 27KT 3475 9815 3471 9793 3472 9754 

$$

OKC019-031-049-051-137-010530-
/O.CON.KOUN.SV.W.0005.000000T0000Z-160301T0530Z/
CARTER OK-GRADY OK-STEPHENS OK-GARVIN OK-COMANCHE OK-
1100 PM CST MON FEB 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR NORTHWESTERN CARTER...SOUTHERN GRADY...NORTHERN STEPHENS...GARVIN
AND NORTHEASTERN COMANCHE COUNTIES...

AT 1059 PM CST...THREE SEPARATE SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR STERLING TO 4 MILES NORTH OF MARLOW
TO 7 MILES WEST OF ANTIOCH...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DUNCAN...PAULS VALLEY...MARLOW...LINDSAY...MAYSVILLE...RUSH SPRINGS...BRAY...
STERLING...ELMORE CITY...VELMA...PAOLI...KATIE...FOSTER...TATUMS...RATLIFF
CITY...ANTIOCH...HENNEPIN...CENTRAL HIGH...PERNELL AND COX CITY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 68 AND 81.
 INTERSTATE 44 NEAR MILE MARKER 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3457 9822 3472 9823 3486 9817 3485 9712
      3451 9733 3451 9735 3447 9735 3433 9750
TIME...MOT...LOC 0459Z 282DEG 27KT 3475 9815 3471 9793 3472 9754 

HAIL...1.75IN
WIND...60MPH
 
$$

KURTZ
755 
WWUS54 KOUN 010510
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1110 PM CST MON FEB 29 2016

OKC031-010519-
/O.CAN.KOUN.SV.W.0005.000000T0000Z-160301T0530Z/
COMANCHE OK-
1110 PM CST MON FEB 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMANCHE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3461 9814 3468 9811 3468 9809 3486 9808
      3485 9712 3451 9733 3443 9744
TIME...MOT...LOC 0509Z 272DEG 28KT 3474 9803 3472 9784 3472 9745 

$$

OKC019-049-051-137-010530-
/O.CON.KOUN.SV.W.0005.000000T0000Z-160301T0530Z/
CARTER OK-GRADY OK-STEPHENS OK-GARVIN OK-
1110 PM CST MON FEB 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR NORTHWESTERN CARTER...SOUTHERN GRADY...NORTHERN STEPHENS AND
GARVIN COUNTIES...

AT 1109 PM CST...THREE SEPARATE SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF RUSH SPRINGS TO 5
MILES NORTH OF BRAY TO NEAR ANTIOCH...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DUNCAN...PAULS VALLEY...MARLOW...LINDSAY...MAYSVILLE...RUSH SPRINGS...BRAY...
ELMORE CITY...PAOLI...KATIE...FOSTER...TATUMS...RATLIFF CITY...HENNEPIN...
ANTIOCH...CENTRAL HIGH...PERNELL...COX CITY...ACME AND ERIN SPRINGS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 68 AND 81.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3461 9814 3468 9811 3468 9809 3486 9808
      3485 9712 3451 9733 3443 9744
TIME...MOT...LOC 0509Z 272DEG 28KT 3474 9803 3472 9784 3472 9745 

HAIL...1.75IN
WIND...60MPH
 
$$

KURTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 10:08 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 29, 10:08 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CST MON FEB 29 2016

.UPDATE...
ADJUSTED SEVERAL GRIDS FOR ONGOING MOIST CONVECTION AND
APPROACHING COLD FRONT. PLEASE SEE THE DISCUSSION BELOW.

&&

.DISCUSSION...
RAPID LOW LEVEL MOISTURE ADVECTION HAS RESULTED IN DEWPOINTS
SURGING INTO THE LOW TO MID 50S ACROSS CENTRAL AND SOUTHERN OK
THIS EVENING. A LINE OF MOIST CONVECTION, EXTENDING ALONG I44,
CONTINUES TO MOVE EAST AROUND 40 MPH. THE ENVIRONMENT WILL
CONTINUE TO BECOME INCREASINGLY UNSTABLE AHEAD OF THIS LINE AS THE
LLJ INTENSIFIES SO STILL EXPECT SOME SEVERE STORMS THROUGH THE
LATE NIGHT HOURS, ESPECIALLY ACROSS SOUTHERN OK. ADJUSTED POPS
BASED ON CURRENT TRENDS. INCREASED DEWPOINTS SEVERAL DEGREESACROSS
CENTRAL/S OK. INCREASED WIND SPEEDS SLIGHTLY AHEAD AND BEHIND
FRONT THROUGH EARLY THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  44  61  36 /   0  90  10   0
HOBART OK         75  45  63  37 /   0  40   0   0
WICHITA FALLS TX  77  51  64  38 /   0  10   0   0
GAGE OK           77  41  62  33 /  20  10   0   0
PONCA CITY OK     74  41  58  33 /   0  30  10   0
DURANT OK         74  58  63  40 /   0  40  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/26
Hazardous weather outlook, Feb 29, 11:45 AM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST MON FEB 29 2016

OKZ004>048-050>052-TXZ083>090-011015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF
OKLAHOMA THIS EVENING THROUGH EARLY TUESDAY MORNING.

LOCATION...
THE SLIGHT RISK IS EAST AND NORTH OF A LINE FROM CHEROKEE... TO
ELK CITY AND HOBART... TO LAWTON AND DUNCAN... TO ATOKA OKLAHOMA.
A MARGINAL RISK SURROUNDS THE SLIGHT RISK AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 9 PM THIS
EVENING TO 6 AM TUESDAY MORNING.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60
MPH ARE THE MAIN CONCERNS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATER THIS
EVENING INTO EARLY TUESDAY.

DISCUSSION...
MOISTURE WILL SPREAD INTO THE AREA THIS AFTERNOON AND TONIGHT. A
STORM SYSTEM AND COLD FRONT WILL THEN MOVE ACROSS THE REGION
TONIGHT INTO TUESDAY... BRINGING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO PARTS OF THE AREA. INSTABILITY AND WIND SHEAR ARE
EXPECTED TO BE SUFFICIENT FOR STRONG TO SEVERE STORMS TO BE
POSSIBLE. THE PRIMARY CONCERN WILL BE LARGE HAIL BUT STRONG WIND
GUSTS COULD ALSO BE POSSIBLE WITH SOME OF THE STORMS. THE POTENTIAL
FOR SEVERE STORMS WILL DECREASE TUESDAY MORNING.

.FIRE WEATHER...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
IN NORTHWEST OKLAHOMA THIS AFTERNOON. WARM TEMPERATURES COULD
COMBINE WITH LOW HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE
THE POTENTIAL FOR THE SPREAD OF WILDFIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME THUNDERSTORMS COULD BE ONGOING IN PARTS OF CENTRAL... SOUTH
CENTRAL... AND SOUTHEAST OKLAHOMA TUESDAY MORNING AS THE STORM
SYSTEM BEGINS TO EXIT THE REGION. THE POTENTIAL FOR SEVERE STORMS
WILL BE LOW.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS WEEKEND.

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN
THROUGH FRIDAY. THE POTENTIAL FOR NEAR CRITICAL OR CRITICAL
CONDITIONS WILL EXIST TUESDAY... WEDNESDAY... AND THURSDAY AFTERNOONS
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

.WIND...
STRONG NORTH WINDS WILL BE POSSIBLE TUESDAY... ESPECIALLY IN PARTS
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. STRONG SOUTHWEST
WINDS WILL THEN BE POSSIBLE ON WEDNESDAY. WIND GUSTS OVER 40 MPH
WILL BE POSSIBLE IN SOME LOCATIONS BOTH DAYS. THE WINDS COULD
MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Feb 29, 9:14 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CST MON FEB 29 2016

OKZ023-027-035-038-010400-
COMANCHE OK-GRADY OK-CADDO OK-KIOWA OK-
914 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...WEST
CENTRAL GRADY...SOUTHERN CADDO AND EAST CENTRAL KIOWA COUNTIES UNTIL
1000 PM CST...

AT 912 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF FORT COBB TO 6 MILES WEST OF BOONE TO 8 MILES EAST OF
COOPERTON...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ANADARKO...ELGIN...APACHE...FLETCHER...CYRIL...FORT COBB...
VERDEN...CEMENT...MEDICINE PARK...NORGE...BOONE...MEERS...LAKE LAWTONKA...
LAKE ELLSWORTH...FORT COBB RESERVOIR...NORTHEASTERN FORT SILL...
NINNEKAH...LAVERTY AND STECKER.

LAT...LON 3487 9887 3496 9869 3506 9860 3516 9847
      3508 9784 3481 9804 3470 9838
TIME...MOT...LOC 0312Z 269DEG 38KT 3511 9838 3499 9849 3488 9858 3486
9871

KURTZ
Special weather statement, Feb 29, 9:25 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CST MON FEB 29 2016

OKZ023-035-010400-
CADDO OK-KIOWA OK-
925 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO AND
NORTHEASTERN KIOWA COUNTIES UNTIL 1000 PM CST...

AT 923 PM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
COOPERTON...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
COOPERTON.

LAT...LON 3505 9901 3509 9855 3496 9852 3485 9859
      3485 9882 3487 9906
TIME...MOT...LOC 0323Z 268DEG 31KT 3497 9891

KURTZ
Special weather statement, Feb 29, 9:31 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CST MON FEB 29 2016

OKZ023>030-010415-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-CADDO OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-
931 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...SOUTHEASTERN CANADIAN...NORTHERN GRADY...EAST CENTRAL
CADDO...SOUTHWESTERN LINCOLN...MCCLAIN AND CLEVELAND COUNTIES UNTIL
1015 PM CST...

AT 928 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR OKLAHOMA CITY TO NEAR MUSTANG TO 3 MILES NORTH OF POCASSET TO 3
MILES NORTH OF VERDEN...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...SOUTHERN EDMOND...MOORE...MIDWEST CITY...SHAWNEE...
DEL CITY...CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...TECUMSEH...
PURCELL...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE
AND TUTTLE.

LAT...LON 3555 9678 3520 9693 3495 9721 3488 9744
      3508 9823 3522 9805 3541 9777 3566 9754
TIME...MOT...LOC 0328Z 278DEG 40KT 3559 9753 3540 9771 3524 9796 3513
9808

KURTZ
Special weather statement, Feb 29, 9:47 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CST MON FEB 29 2016

OKZ023>030-010500-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-CADDO OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-
947 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...SOUTHEASTERN CANADIAN...NORTHERN GRADY...EAST CENTRAL
CADDO...SOUTHWESTERN LINCOLN...MCCLAIN AND CLEVELAND COUNTIES UNTIL
1015 PM CST...

AT 928 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR OKLAHOMA CITY TO NEAR MUSTANG TO 3 MILES NORTH OF POCASSET TO 3
MILES NORTH OF VERDEN...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...SOUTHERN EDMOND...MOORE...MIDWEST CITY...SHAWNEE...
DEL CITY...CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...TECUMSEH...
PURCELL...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE
AND TUTTLE.

LAT...LON 3555 9678 3520 9693 3495 9721 3488 9744
      3508 9823 3522 9805 3541 9777 3566 9754
TIME...MOT...LOC 0328Z 278DEG 40KT 3559 9753 3540 9771 3524 9796 3513
9808

KURTZ
Local storm report, Feb 29, 9:48 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             4 W AMBER               35.16N 97.95W
02/29/2016  E0.88 INCH       GRADY              OK   EMERGENCY MNGR

&&

MDAY
Special weather statement, Feb 29, 9:55 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CST MON FEB 29 2016

OKZ027-028-038>040-010445-
COMANCHE OK-GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-
955 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...SOUTHERN
GRADY...SOUTHWESTERN MCCLAIN...NORTHWESTERN GARVIN AND NORTHERN
STEPHENS COUNTIES UNTIL 1045 PM CST...

AT 954 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF NORGE TO 3 MILES NORTHWEST OF AGAWAM TO 6 MILES EAST
OF FLETCHER TO NEAR STERLING...MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
DUNCAN...CHICKASHA...MARLOW...LINDSAY...MAYSVILLE...RUSH SPRINGS...BRAY...
STERLING...WAYNE...ALEX...NORGE...BRADLEY...CRINER...AGAWAM...ANTIOCH...
NORTHEASTERN FORT SILL...CENTRAL HIGH...NINNEKAH...PAYNE AND COX CITY.

LAT...LON 3473 9833 3480 9818 3486 9813 3486 9809
      3490 9809 3505 9797 3493 9720 3474 9735
      3448 9771
TIME...MOT...LOC 0354Z 287DEG 33KT 3498 9794 3491 9799 3481 9812 3476
9820

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 6:00 PM CSTSpecial Weather StatementOUNRoger Mills45 min
Feb 29, 6:34 PM CSTSpecial Weather StatementOUNBeckham41 min
Feb 29, 6:40 PM CSTSpecial Weather StatementOUNRoger Mills50 min
Feb 29, 7:13 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer47 min
Feb 29, 7:48 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita42 min
Feb 29, 7:59 PM CSTSpecial Weather StatementOUNGreer46 min
Feb 29, 8:28 PM CSTSpecial Weather StatementOUNKiowa47 min
Feb 29, 8:47 PM CSTSpecial Weather StatementOUNCaddo, Canadian, Oklahoma43 min
Feb 29, 8:49 PM CSTSpecial Weather StatementOUNKiowa41 min
Feb 29, 9:14 PM CSTSpecial Weather StatementOUNGrady46 min
Feb 29, 9:25 PM CSTSpecial Weather StatementOUNKiowa35 min
Feb 29, 9:31 PM CSTSpecial Weather StatementOUNCleveland, Grady, McClain, Oklahoma, Pottawatomie44 min
Feb 29, 9:47 PM CSTSpecial Weather StatementOUNCleveland, Grady, McClain, Oklahoma, Pottawatomie73 min
Feb 29, 9:49 PM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa41 min
Feb 29, 9:55 PM CSTSpecial Weather StatementOUNGrady50 min
Feb 29, 10:36 PM CSTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie, Seminole39 min
Feb 29, 11:12 PM CSTSpecial Weather StatementOUNPontotoc48 min
Feb 29, 11:24 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Murray, Stephens66 min
Feb 29, 11:43 PM CSTSpecial Weather StatementOUNCoal, Hughes, Pontotoc47 min
Mar 1, 12:23 AM CSTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc52 min
Mar 1, 1:09 AM CSTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Pontotoc66 min
Mar 1, 2:02 AM CSTSevere Thunderstorm WarningOUNAtoka28 min
Mar 1, 1:58 PM CSTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more14 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.